How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Jennifer Welsh Your Own Question
Jennifer Welsh
Jennifer Welsh,
Category: Dog Veterinary
Satisfied Customers: 253
Experience:  Veterinarian at Banfield Pet Hospital
Type Your Dog Veterinary Question Here...
Jennifer Welsh is online now
A new question is answered every 9 seconds

My puppy ate my older dogs medicine it was ciprofloxacin 250

This answer was rated:

My puppy ate my older dogs medicine it was ciprofloxacin 250 mg. She is 10 weeks and and 3 lbs mini schnauzer.

Hello! I am Dr Welsh and I am happy to help with your questions today. I am sorry that you and your pup are dealing with this. Let's see if we can get to the bottom of this. I have just a few additional questions for you so that I can make the best recommendation.

how long ago did this happen?

was it just one tablet?

any current meds or illness?

Customer: replied 12 days ago.
Few hours one tab no illnesses vaccination are current she's a little lethargic
Customer: replied 12 days ago.
No email
Customer: replied 12 days ago.
No call email preferred

ok thank you for that additional information. while normally a single dose of this medication at high levels wouldn't be too alarming, this amount for such a small dog is extremely concerning. she is upwards of 25x the regular dose, and I am very concerned about potential effects of this amount of medication. Are you able to take her to the e clinic? it would be really beneficial for them to decontaminate her as much as possible (try vomiting but may be too late for that) they can also give activated charcoal to reduce down the absorption of anything left in there, and potential get her on IV fluids to flush everything out. there have been studies to show that 25x the labeled dose given several days can cause anything up to death, but there are no studies that show a single dose and the complications that could arise from that. therefore, I highly recommend you take her to the vet to be decontaminated and potential iv fluids asap.

do you have any other questions for me today?

if there isn't anything else then I wish you two the best!

Thank you for reaching out today. I hope that I have answered your questions completely. If you are happy with my service, please provide a rating when you exit so that the website can compensate me for our time (3* or higher). If you are having difficulties with the site rating, you can type excellent,good,fair. If you are not satisfied, I'd be happy to continue our conversation.

I didn't hear back from you yesterday, how is cookie doing today?

Customer: replied 11 days ago.
No better very weak we are at emergency vet clinic now getting treatment. Thanks

aw I am sorry to hear that. hopefully getting some treatment on board will get her feeling better. I wish you two the best of luck!

Jennifer Welsh and other Dog Veterinary Specialists are ready to help you

Related Dog Veterinary Questions